Alert archive / Missouri / Areal Flood Warnings in 2015
Areal Flood Warning 9, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at Jun 15, 2015, 4:54 PM CDT for Bates County, Cass County, Missouri; Miami County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2015, 4:54 PM CDT (21:54 UTC)
- Expired
- Jun 15, 2015, 11:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Miami County, KS, Bates County, MO, Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 42 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 15, 3:53 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 15, 3:53 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 353 PM CDT Mon Jun 15 2015 .DISCUSSION... Issued at 353 PM CDT MON JUN 15 2015 Weak upper level shortwave combined with surface boundary and moderate diurnal heating have ignited shower and thunderstorm activity across the area this afternoon. Precipitable water values approaching 2 inches have provided for efficient rainfall producing storms. Not expecting widespread heavy rains however have already had some localized rainfall rates of 2-3 inches per hour and isolated flooding reported. A decrease in intensity and coverage should occur closer to sunset. Surface boundary sagging into northwest Missouri is forecast to move through much of the area tonight before stalling from eastern Missouri southwest into far southeast Kansas. Other than departing upper level shortwave not a tremendous amount of support aloft to keep showers and thunderstorms going overnight. Nonetheless with copious amounts of low level moisture still in place and boundary in the area is enough to keep PoPs going for tonight. Similar story for the day Tuesday as surface boundary stalls in the southern part of the forecast area and begins to work back north late in the day. Still plenty of low level moisture to work and any surface heating at all should allow scattered convection to once again develop. Still difficult to draw any conclusions for timing and location of remnant moisture from tropical system later in the week. At this time it appears most likely scenario would be for heavier rains to be south of the forecast area however model inconsistencies leave some question marks and will need to keep an eye on how this system progresses. Afternoon high temperatures should be generally in the low to middle 80s for most areas through this week. Low temperatures are expected to be generally in the upper 60s and lower 70s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1219 PM CDT MON JUN 15 2015 An abundance of moisture in the lower levels of the atmosphere combined with a frontal boundary moving into northwest Missouri will keep clouds along with scattered showers and thunderstorms in the forecast through tomorrow morning. Have seen some diurnal improvements in the ceilings and visibilities this morning however with moisture in place see no reason MVFR and IFR conditions will not return tonight. Confidence not high on placement and timing for convection near the TAF sites so will continue with VCTS into the early evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && UPDATE...Mitchell DISCUSSION...Mitchell AVIATION...Mitchell
Hazardous weather outlook, Jun 15, 5:14 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 514 AM CDT MON JUN 15 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 514 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT BUT THE THREAT OF SEVERE WEATHER IS LOW. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE MIDDLE OF THE WEEK. HEAVY RAINFALL IS A POSSIBILITY LATER IN THE WEEK. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:24 PM CDT | Special Weather Statement | EAX | Howard | 51 min |
| Jun 14, 9:55 PM CDT | River Flood Warning | EAX | Cooper | 42 hr |
| Jun 15, 8:50 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jun 15, 9:40 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 66 hr |
| Jun 15, 9:40 AM CDT | River Flood Warning | EAX | Howard | 54 hr |
| Jun 15, 9:52 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 61 hr |
| Jun 15, 9:52 AM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| Jun 15, 2:54 PM CDT | Areal Flood Advisory | EAX | Jackson | 3 hr |
| Jun 15, 3:29 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 44 hr |
| Jun 15, 3:29 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 61 hr |
| Jun 15, 4:29 PM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Clay, Clinton, Daviess, Grundy and 2 more | 6 hr |
| Jun 15, 4:36 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 3 hr |
| Jun 15, 5:05 PM CDT | Flash Flood Warning | EAX | Linn, Livingston, Sullivan | 6 hr |
| Jun 15, 5:30 PM CDT | Areal Flood Advisory | EAX | Adair | 3 hr |
| Jun 15, 5:47 PM CDT | River Flood Warning | EAX | Atchison, Holt | 37 hr |
| Jun 15, 6:07 PM CDT | Areal Flood Advisory | EAX | Adair, Chariton, Linn, Macon, Randolph, Sullivan | 3 hr |
| Jun 15, 2:15 PM CDT | Flash Flood Warning | EAX | Miami | 3 hr |
| Jun 15, 4:13 PM CDT | Areal Flood Advisory | EAX | Linn | 6 hr |
Nearby
Areal Flood Warnings in Missouri, 2015Areal Flood Warnings in Kansas, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.